Alert archive / California / Gale Watches in 2016

Gale Watch 16, NWS Eureka, CA

May 3, 2016

NWS Eureka, CA issued this gale watch at May 3, 2016, 3:24 AM PDT. It took effect at May 4, 2016, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 3, 2016, 3:24 AM PDT (10:24 UTC)
In effect from
May 4, 2016, 12:00 PM PDT
Expired
May 3, 2016, 2:17 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

109 
WHUS76 KEKA 031024
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
324 AM PDT TUE MAY 3 2016

PZZ470-031830-
/O.NEW.KEKA.SC.Y.0052.160503T2200Z-160504T1900Z/
/O.NEW.KEKA.GL.A.0016.160504T1900Z-160507T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
324 AM PDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT... 

* WINDS...N INCREASING TO 20 TO 30 KT BY THIS EVENING. GUSTS TO
  GALE FORCE POSSIBLE WEDNESDAY AFTERNOON THROUGH FRIDAY NIGHT.

* WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES
  FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ475-031830-
/O.NEW.KEKA.SC.Y.0052.160503T2200Z-160507T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
324 AM PDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM SATURDAY...

* WINDS...N INCREASING TO 15 TO 25 KT BY THIS EVENING. OCCASIONAL
  GUSTS TO GALE FORCE BY WEDNESDAY AFTERNOON.

* WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES
  FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
2 follow-up statements
044 
WHUS76 KEKA 031535
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
835 AM PDT TUE MAY 3 2016

PZZ470-032345-
/O.CON.KEKA.SC.Y.0052.160503T2200Z-160504T1900Z/
/O.CON.KEKA.GL.A.0016.160504T1900Z-160507T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
835 AM PDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON PDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WINDS...N INCREASING TO 20 TO 30 KT BY THIS EVENING. GUSTS TO 
  GALE FORCE POSSIBLE WEDNESDAY AFTERNOON THROUGH FRIDAY NIGHT. 

* WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES 
  FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

$$

PZZ475-032345-
/O.CON.KEKA.SC.Y.0052.160503T2200Z-160507T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
835 AM PDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY...

* WINDS...N INCREASING TO 15 TO 25 KT BY THIS EVENING. 
  OCCASIONAL GUSTS TO GALE FORCE BY WEDNESDAY AFTERNOON. 

* WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES 
  FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
513 
WHUS76 KEKA 032117
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
217 PM PDT TUE MAY 3 2016

PZZ470-040530-
/O.CON.KEKA.SC.Y.0052.160503T2200Z-160504T1900Z/
/O.UPG.KEKA.GL.A.0016.160504T1900Z-160507T1000Z/
/O.NEW.KEKA.GL.W.0034.160504T1900Z-160507T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
217 PM PDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM NOON WEDNESDAY TO 3 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 3 AM PDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...N INCREASING TO 20 TO 30 KT BY THIS EVENING. GUSTS TO
  GALE FORCE WEDNESDAY AFTERNOON THROUGH FRIDAY NIGHT.

* WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES 
  FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-040530-
/O.EXB.KEKA.SC.Y.0052.160504T1900Z-160507T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
217 PM PDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 11 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 11 AM PDT
SATURDAY. 

* WAVES...NW BUILDING TO 8 TO 9 FT AT 12 SECONDS WED. FURTHER
  BUILDING TO 10 TO 13 FT LATE IN THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

PZZ475-040530-
/O.EXT.KEKA.SC.Y.0052.160503T2200Z-160505T0100Z/
/O.NEW.KEKA.SE.A.0002.160505T0100Z-160507T1000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
217 PM PDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY...
...HAZARDOUS SEAS WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE FRIDAY NIGHT. 

* WINDS...N INCREASING TO 15 TO 25 KT BY THIS EVENING. OCCASIONAL
  GUSTS TO GALE FORCE BY WEDNESDAY AFTERNOON.

* WAVES...NW BUILDING TO 8 TO 10 FT AT 12 SECONDS TONIGHT. WAVES 
  FURTHER BUILDING TO 10 TO 15 FT LATE IN THE WEEK. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS
HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR
LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at May 2, 3:44 PM PDT, 11 hours 40 minutes earlier.

Area forecast discussion, May 2, 3:44 PM PDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
344 PM PDT MON MAY 2 2016

.SYNOPSIS...A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT
WILL APPROACH THE AREA TONIGHT AND MOVE THROUGH THE REGION
TUESDAY. A RETURN OF LOW CLOUDS AND FOG IS LIKELY FOR THE COAST
WHILE A THREAT OF LIGHT RAIN SHOWERS PERSISTS FOR ALL THE REGION
THROUGH THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...AN APPROACHING UPPER TROUGH OF LOW PRESSURE AND
ASSOCIATED COLD FRONT IS ENHANCING INSTABILITY ACROSS THE INTERIOR
THIS AFTERNOON. SCATTERED SHOWERS ARE FORMING OVER THE SOUTH FORK
RIDGE AS WELL AS WESTERN SISIKOU COUNTY AND MAY FLOAT OVER CENTRAL
AND DEL NORTE COUNTY LATER THIS AFTERNOON. THE SHOWERS ARE FAIRLY
LIGHT IN INTENSITY AND DO NOT EXPECT A LOT OF RAINFALL. ALL
SHOWERS SHOULD DIMINISH AFTER SUNSET. THE OTHER CHANGE TODAY IS
THE NORTHERLY DRIFT OF STRATUS ALONG THE COAST THAT HAS ENVELOPED
MUCH OF THE ENTIRE WEST COAST OF CA. LOCALLY THERE STILL EXISTS A
HOLE OVER HUMBOLDT BAY BAY BUT IT IS SLOWLY FILLING IN AND BY
LATE TONIGHT THE LOW CLOUDS AND FOG SHOULD HAVE A GOOD GRIP ON
MOST OF THE LITTORAL ZONE OF THE ENTIRE NORTH COAST. LIGHT
ONSHORE FLOW SHOULD PREVAIL FOR MOST THE NEXT SEVERAL DAYS THUS
COASTAL LOW CLOUDS SHOULD REMAIN QUITE PERSISTENT...EXCEPT FOR
SOME BRIEF AFTERNOON CLEARING WHICH IS POSSIBLE. STILL
ANTICIPATING SOME INTERIOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS
THE EASTERN INTERIOR MOUNTAINS OVER THE NEXT SEVERAL DAYS. THIS IS
MAINLY IN RESPONSE TO THE PINCHING OF AN UPPER LOW PRESSURE SYSTEM
THAT WILL CUT OFF AND MOVE INTO THE BAY AREA. THE NET RESULT WILL
BE SOME MOIST SOUTHERLY FLOW INTO THE CWA WHICH IS ALWAYS A GOOD
INGREDIENT FOR SHOWER AND TSTORM ACTIVITY. THIS PATTERN LOOKS TO
PERSIST THROUGH AT LEAST FRIDAY...BEFORE THE LOW BEGINS TO PULL
OFF TO THE EAST WHICH WOULD BRING A MORE DRIER STABLE REGIME TO
THE REGION TOWARD NEXT WEEKEND.

&&

.AVIATION...A LARGE AREA OF MARINE CLOUDS OFFSHORE...COMBINED
WITH A SOUTHERLY SURGE SOUTH OF MENDOCINO...STARTED IMPACTING THE
NORTH COAST BY MID MORNING...AND FINALLY SURGED ONSHORE BY 12 NOON.
CIGS AT COASTAL AIRPORTS THEN DROPPED INTO IFR BUT HAVE BASICALLY
HOVERED AROUND 1000 FEET (LOW MVFR)THROUGH AFTERNOON. EXPECT EVEN
MORE VARIABLE CLOUDS OVERNIGHT AHEAD OF AN APPROACHING TROUGH AND
ASSOCIATED FRONTAL SYSTEM. TUESDAY MORNING SHOULD SEE MOST CIGS MVFR-
VFR WITH POSSIBLE LATE MORNING (INTERMITTENT)DRIZZLE...BUT ANY RAIN
OR RAINSHOWERS WILL PROBABLY OCCUR AFTER MIDDAY. INTERIOR AREAS:
ANY AVIATION THREAT WAS MOSTLY CONVECTIVE AS MODERATE CUMULUS
BUILDUPS DEVELOPED OVER THE MOUNTAINS...ESPECIALLY ALONG THE
SOUTHFORK MOUNTAIN RANGE AND ALONG THE HUMBOLDT AND TRINITY COUNTY
LINE. 2 PM SATELLITE AND RADAR PICTURES SHOWED SOME WEAK SHOWERS
OVER THE MOUNTAINS NORTH-SOUTH FROM WEITCHPEC TO DINSMORE AND
FOREST GLEN.

&&

.MARINE...GUSTY SOUTHERLY WINDS AROUND THE CAPE WILL SUBSIDE
TONIGHT AS A STRATUS SURGE ABATES. WINDS WILL SLOWLY SWITCH TO N-NW
BY TUE AS HIGH PRESSURE BUILDS OFFSHORE AND THE THERMAL TROUGH
SHIFTS INTO THE INTERIOR. HIGH PRESSURE WILL STRENGTHEN OFFSHORE BY
THE MIDDLE OF THE WEEK WITH A RETURN OF ROBUST NORTHERLY WINDS AND
LARGE STEEP WAVES ON WEDNESDAY. THIS WILL LIKELY CONTINUE THU THRU
FRI AND PERHAPS INTO SAT. GALE FORCE WINDS ARE LIKELY 10-60NM FROM
SHORE AND LOCALLY AROUND PT ST GEORGE AND CAPE MENDO MID TO LATE
WEEK. SEAS WILL BE DOMINATED BY STEEP LOCALLY GENERATED NORTHERLY
SEAS WHICH SHOULD HIT 13 TO 16 FT MID TO LATE IN THE WEEK. A COUPLE
OF SMALL LONG PERIOD WAVE GROUPS WILL ALSO BE IN THE MIX.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

FOR FORECAST ZONE INFORMATION
SEE FORECAST ZONE MAP ONLINE:
HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, May 2, 3:42 AM PDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
342 AM PDT MON MAY 2 2016

CAZ001-002-031045-
REDWOOD COAST-MENDOCINO COAST-
342 AM PDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-031045-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
342 AM PDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE AFTERNOONS
AND EARLY EVENINGS TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:24 AM PDTSmall Craft AdvisoryEKA7 days
May 3, 2:17 PM PDTGale WarningEKA4 days
May 3, 2:17 PM PDTHazardous Seas WatchEKA12 hr

Nearby

Gale Watches in California, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.